Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Suffering from diabetes. Took steroids. Got admitted to the hospital twice for low sugar level. What can be done?

Hi,my dad is suffering from diabetes due to which since the past few months he has been unable to walk.he used to fall n people would pick him up n get him home. A dr suggested us to giv him steroids for 5days as his nerves were fully damaged.but now soon after takin steroids his condition has worsened. He has vomiting n swelling on his face and has stopped eating. He is even unable to stand leave alone walk.he got admitted to the hospital twice for low sugar level.what can be done?
Asked On : Thu, 2 May 2013
Answers:  2 Views:  72
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
It is quite possible that your father has developd diabetic nephropathy also.
He is already suffering fom diabetic neuropathy.
His vomitings and swelling may be due to deranged kidney functions,although could be because of steroids.
Diabetic nephropathy also results in hypoglycaemic attacks and it requires a reduction in the dose of anti diabetic drugs ( most likely he would be on injectable insulin ) .
Your father should be seen jointly by a diabetologist,nephrologist and a neurologist for comprehensive management and treatment.
You must take him to a good multi speciality hospital,where proper treatment can be outlined for him.
best of luck
Answered: Thu, 2 May 2013
I find this answer helpful
Diabetologist Dr. Usman Zafar's  Response
Hello rinasamd !
Your father needs to be evaluated for the complications of diabetes. Diabetes is a disease which can cause problems with almost any system of the body. Patients have an increased tendency to suffer from minor or major strokes, cardiac problems, visual problems and problems with peripheral nerves. Any of these can be responsible for the repeated falls of your father.
On the other hand it can be episodes of low blood glucose level which can cause falls in a diabetic patient.
What you need to do right now is to take your father to a diabetologist or an internist, who will do a complete physical examination of you father to find out what exactly is going wrong with him. He may also do a few blood tests and a strip of his heart to assess how the different organs are functioning. Meanwhile you should moinitor hisblood glucose several times in a day to know whether he is still suffering from episodes of low blood glucose ?
Answered: Thu, 2 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor